Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 23, 2007, 8:28 PM MDT for San Juan County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 8:28 PM MDT (02:28 UTC)
- Expired
- Jul 23, 2007, 11:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County San Juan County, UT
The radar
The Grand Junction radar (KGJX), 212 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 2.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3572 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 240230 FFWGJT UTC019-037-240530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 828 PM MDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL GRAND COUNTY IN EAST CENTRAL UTAH... THIS INCLUDES THE CITY OF MOAB... NORTH CENTRAL SAN JUAN COUNTY IN SOUTHEAST UTAH... * UNTIL 1130 PM MDT * AT 825 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DOPPLER RADAR INDICATES THAT ONE TO TWO INCHES OF RAIN HAVE FALLEN IN THE REMOTE AREA OF NORTH CENTRAL SAN JUAN COUNTY...INCLUDING ANTICLINE OVERLOOK. THE RAIN WAS SPREADING NORTH AND WILL IMPACT THE STATE HIGHWAY 279 AND 313...INCLUDING DEAD HORSE POINT STATE PARK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3837 10991 3838 10951 3872 10954 3872 10991 $$ PF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:46 PM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 23, 2:46 PM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 246 PM MDT MON JUL 23 2007 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... MONSOONAL MOISTURE WILL CONTINUE TO BRING HEAVY RAIN PRODUCING THUNDERSTORMS TO THE FORECAST AREA THROUGH MIDWEEK. SOME REPOSITIONING OF THE UPPER LEVEL HIGH IS EXPECTED OVER THE NEXT 48 HOURS...WITH FLOW ALOFT BECOMING MORE SOUTHERLY ON TUESDAY AS THE CENTER OF THE HIGH SETS UP ACROSS NORTHEAST COLORADO. THIS WILL HELP TO DRAW A STRONGER SURGE OF MID LEVEL MOISTURE NORTHWARD INTO THE FORECAST AREA...WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TUESDAY AFTERNOON AND EVENING. FLOW CONTINUES TO TRANSITION TUESDAY NIGHT INTO WEDNESDAY...WITH THE RIDGE FLATTENING SLIGHTLY IN RESPONSE TO A SERIES OF WAVES PASSING THROUGH THE NORTHERN ROCKIES. THIS WILL BEND FLOW ALOFT TO A MORE SOUTHWESTERLY COMPONENT WITH DEEPER MOISTURE PLUME REMAINING IN TACT FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN POSSIBLY FROM ANY STORM WITH PRECIPITABLE WATER VALUES HOLDING AROUND 1 INCH THROUGH THE PERIOD. HAVE TAPERED BACK DAYTIME POPS IN THE THE LOWER VALLEYS AS BEST ACTIVITY CONTINUES TO HOLD UNTIL THE LATE AFTERNOON AND EVENING HOURS. PERSISTENCE THE KEY WITH TEMPERATURES THROUGH THE PERIOD. .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... SUB-TROPICAL MOISTURE WILL LINGER ACROSS THE REGION THROUGH MIDWEEK ACCORDING TO MEDIUM RANGE MODELS. EC AND GFS WERE IN GOOD AGREEMENT WITH BOTH SHOWING A SHIFT IN THE HIGH PRESSURE CENTER WESTWARD TO THE FOUR CORNERS THEN ONTO THE GREAT BASIN WEDNESDAY NIGHT INTO THURSDAY. GFS SUGGESTS LITTLE CHANGE IN DIURNAL PATTERN THURSDAY... HOWEVER DRYING INDICATED ACROSS THE NORTH FOR REDUCED PRECIPITATION CHANCES AND INTENSITY NORTH OF THE I-70 CORRIDOR FROM FRIDAY ONWARD. TEMPERATURES WILL REMAIN LARGELY PERSISTENT WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES CONTINUING. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH MIDWEEK...MAINLY DURING AFTERNOON AND EVENING HOURS...WITH THE HIGHEST AREAL COVERAGE SOUTH OF INTERSTATE 70. ALTHOUGH VFR CONDITIONS ARE EXPECTED TO PREVAIL...SOME STORMS WILL LIKELY PRODUCE MOUNTAIN OBSCURATIONS AND LOCAL MVFR CONDITIONS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...JDC LONG TERM...NL AVIATION...JDC/CJC/NL
Hazardous weather outlook, Jul 23, 3:28 AM MDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 328 AM MDT MON JUL 23 2007 COZ001>014-017>023-UTZ022>025-027>029-241000- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 328 AM MDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS WILL INCREASE TO SCATTERED THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN BY THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE SAN JUAN MOUNTAINS...PORTIONS OF THE COLORADO CENTRAL MOUNTAINS AND THE EASTERN UINTA MOUNTAINS THIS AFTERNOON AND EVENING. IN ADDITION TO CLOUD TO GROUND LIGHTNING... SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. ISOLATED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SUNDAY. LIGHTNING AND GUSTY WINDS WILL BE COMMON WITH THE STORMS...AND SOME THESE STORMS WILL GENERATE LOCALLY HEAVY RAIN SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...ALTHOUGH REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN...HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED. CUOCO
In the hours before
Local storm report, Jul 23, 8:01 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
801 PM MDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL IGNACIO 37.12N 107.63W
07/23/2007 M0.88 INCH LA PLATA CO BROADCAST MEDIA
0615 PM HAIL 10 SE DURANGO 37.18N 107.74W
07/23/2007 E0.50 INCH LA PLATA CO TRAINED SPOTTER
0655 PM HAIL 15 SE DURANGO 37.13N 107.68W
07/23/2007 E0.50 INCH LA PLATA CO TRAINED SPOTTER
&&
JDCThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:36 PM MDT | Severe Thunderstorm Warning | GJT | Grand | 39 min |
| Jul 23, 8:28 PM MDT | Flash Flood Warning | GJT | Grand, San Juan | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.